Tennessee, 2019Damaging Wind in Tennessee, July 18, 2019
July 18, 2019 · NWS OHX · 1 event in 1 county or zone
Scattered showers and thunderstorms developed across southern Middle Tennessee during the afternoon hours on July 18. One report of wind damage was received from Maury County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed across southern Middle Tennessee during the afternoon hours on July 18. One report of wind damage was received from Maury County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 18, 11:22 AM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 18, 11:22 AM CST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1222 PM CDT Thu Jul 18 2019
.UPDATE...
FOR 18Z AVIATION DISCUSSION.
&&
.DISCUSSION...
Made a few modifications to the temps and PoP in the short term to
better align with the latest obs. Cloud coverage this morning has
limited heating across the area, keeping temps a bit cooler than
originally expected. Still expecting highs to reach into the mid 80s
to low 90s this afternoon with dewpoint temps in the low to mid 70s.
A Heat Advisory will begin at noon and last through 7 PM tonight as
Heat Indicies could reach 105 in some areas. Afternoon Heat Indicies
will be greatly dependent on our areal thunderstorm coverage this
afternoon as we do expect isolated to scattered PoP through most of
the afternoon and early evening. Shower/t'storm coverage would
likely keep temps a bit lower this afternoon, so some relief from
the heat is possible. This morning's sounding did reveal a PWAT
value of 1.70 inches, so if a thunderstorm were to linger over an
area this afternoon, localized flooding could become an issue.
Otherwise just expecting general showers and thunderstorms this
afternoon.
Tomorrow and Saturday still appear to be some of the hotter days
we've seen a while with Heat Indicies likely climbing near to over
105 both days. Will continue to monitor this and discuss further in
the full afternoon package later today. Other than that, the rest of
the forecast appears to be on track.
&&
.AVIATION...
18Z TAF DISCUSSION.
Scattered TSRA will form across the area this afternoon, so VCTS
included at all sites. Tempo TSRA also included for CSV where
coverage is already increasing. Main concern with TSRA is
localized heavy rainfall. Winds will come from the WSW 6-10KT this
afternoon. TSRA will diminish around 00Z with mainly VFR after.
Some patches of late night fog/stratus possible, but confidence
too low to include in tafs attm.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for Bedford-Cheatham-
Davidson-Dickson-Giles-Hickman-Houston-Humphreys-Lawrence-Lewis-
Macon-Marshall-Maury-Montgomery-Perry-Robertson-Rutherford-Smith-
Stewart-Sumner-Trousdale-Wayne-Williamson-Wilson.
&&
DISCUSSION......MacDonald
AVIATION........13
Hazardous weather outlook, Jul 18, 8:29 AM CST, 4 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
929 AM CDT Thu Jul 18 2019
TNZ005>011-023>034-056>066-075-077>080-093>095-191430-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
929 AM CDT Thu Jul 18 2019
This Hazardous Weather Outlook is for portions of Middle
Tennessee.
.DAY ONE...Today and Tonight
Scattered thunderstorms could produce localized heavy downpours
and brief flooding in a few spots this afternoon and evening.
Otherwise, increasing heat and humidity will push heat index
values near 105, mainly for areas west of I-65.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Heat and humidity will be high for Friday and Saturday, with heat
index values over 105 in some areas.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
13
Thunderstorm Wind, Maury
- When
- July 18, 12:50 PM CST
- Where
- Maury County, 0.63 mi ENE of Oakland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 35.653, -86.910
A Twitter tSpotter report and photo showed several trees were snapped and uprooted around a home on Clara Mathis Drive at Blackburn Drive south of Spring Hill.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 18 to 19, 20193 deaths · 1 event
- Damaging Winds in South Carolina, July 18, 20192 deaths · 2 injured · $50,000 · 50 kt wind · 2 events
- Tornado and Flash Flood in Wisconsin, July 18 to 24, 20191 death · 1 injured · $908,000 · EF0 · 17 events
- Excessive Heat in Arkansas, July 18, 20191 death · 1 event
- Heat in Arizona, July 18, 20191 death · 1 event
- Tornado and Flash Flooding in Minnesota, July 18 to 19, 2019$744,000 · EF0 · 7 events
- Lightning Strike in Florida, July 18, 2019$440,000 · 1 event
- Hail and Damaging Winds in Georgia, July 18, 20196 injured · 1 in hail · 5 events
- Lightning Strike in Florida, July 18, 2019$80,000 · 1 event
- Hail and Damaging Winds in Iowa, July 18, 2019$55,000 · 1 in hail · 3 events
- Hail in Minnesota, July 18, 2019$50,000 · 2.75 in hail · 3 events
- Tornado and Hail in Montana, July 18, 2019EF1 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 847167.